MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-3D-SS
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil was unable to be detached, and then prematurely detached during removal.The patient was undergoing coil embolization for a dural arteriovenous fistula (davf).The patient's blood flow was normal, and the vessel tortuosity was severe.It was reported that the shunt point was the left ts porch, the feeder was the left middle meningeal artery (mma), the left occipital artery (oa) mastoidblunch and the left ss were occluded, so there was no antegrade blood flow.It was a state of the reflux to the superior sagittal sinus (sss) and straight sinus by considerable momentum.With the vein approach on the left, the coil embolization was started by advancing the catheter to the vein porch, which was the shunt point, beyond the occlusion part.There were no problems with the first 11 axium prime coils, but the twelfth could not be detached.Multiple attempts were made with the instant detacher, and one was made manually.A second instant detacher was not used as there were nor problems with the first one.When it was started to be removed, the coil detached where it came off about 1.5cm and drifted in the space inside the ts.The coil was collected with a snare, and the procedure was completed with other coils. the patient did not experience any injury.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a fubuki 6f guide catheter, echelon 10 microcatheter, and chikai 14 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.There was no kink/damage observed on the pushwire.The rep cannot figure out the cause because the previous investigation report has not been done yet.In the rep¿s personal opinion, it was a very small part, so it was thought that it was a product that required advanced manufacturing technology.Therefore, it was thought that the cause might be "unevenness in accuracy" by the manufacturer.Perhaps the relocation of the factory might also be related with it.Only axium and myclass had detachment error in recent coils.Axium's detachment system had a very simple and excellent structure, so the reason why it could not be detached was because the accuracy inside the detach link or the tip part of the pusher wire was low.Therefore, the wire came off, but it was said that the detach link was stuck for some reason.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12366193
Report Number2029214-2021-01063
Device Sequence Number4535422
Product Code KRD
UDI-Device Identifier00847536008120
UDI-Public00847536008120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2023
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot NumberA990111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1